MathOverflow is a question and answer site for professional mathematicians. Join them; it only takes a minute:

Sign up
Here's how it works:
  1. Anybody can ask a question
  2. Anybody can answer
  3. The best answers are voted up and rise to the top

Does anyone know of an easy proof of Shannon-McMillan-Brieman Theorem? Thanks

share|cite|improve this question
Why, do you know an ugly proof? – Igor Rivin Nov 30 '11 at 14:36
I agree with Igor Rivin's comment: please try to phrase your question in a more useful and less subjective way. – Pete L. Clark Nov 30 '11 at 17:44
up vote 1 down vote accepted

In addition to Igor's answer, there's also:

D. Ornstein and B. Weiss, "The Shannon-McMillan-Breiman theorem for a class of amenable groups", Israel J. Math. 44 (1983), 53-60.

share|cite|improve this answer is pretty nice.

share|cite|improve this answer
The OP changed the question to "easy" proof, but this still qualifies. – Igor Rivin Nov 30 '11 at 19:37
Thank you very much Igor! – Mahsa Allahbakhshi Nov 30 '11 at 19:42

Your Answer


By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.